Abstract

Nambu’s dynamics formulation has been extended to electromagnetic optics by making use of intrinsic geometrical structures (dual vector bases) linked to equations of evolution of the wavefront. Two conserved quantities (electric and magnetic energy densities) are put in correspondence with Cauchy’s quadrics associated with material tensors. A general expression of an eikonal equation for linear inhomogeneous anisotropic media has been derived, and illustrative graphic constructions to outline ray behavior are proposed. The methodology is particularized for several kinds of natural and artificial media.

© 2019 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Dynamical approach to inhomogeneous rays

Sam L. Robinson
J. Opt. Soc. Am. A 13(10) 2021-2026 (1996)

Ray-optics analysis of inhomogeneous biaxially anisotropic media

Maarten Sluijter, Dick K. de Boer, and H. Paul Urbach
J. Opt. Soc. Am. A 26(2) 317-329 (2009)

S-Polarized surface electromagnetic waves in inhomogeneous media: exactly solvable models

Alexander Shvartzburg, Guillaume Petite, and Nicole Auby
J. Opt. Soc. Am. B 16(6) 966-970 (1999)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (6)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (48)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription